Georgia, 2019Hail and Damaging Wind in Georgia, June 4, 2019
June 4, 2019 · NWS JAX · 3 events in 2 counties and zones
7 inches. A surface boundary across southeast Georgia was a focus for convection under 25-35 knots 0-6 km shear (highest southeast Georgia) which promoted a few supercells.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry air in the mid levels with 500 mb temps around -7 to -8C and precipitable water values around 1.7 inches. A surface boundary across southeast Georgia was a focus for convection under 25-35 knots 0-6 km shear (highest southeast Georgia) which promoted a few supercells. Shear of 20-25 knots was also noted in the hail layer and dry mid levels allowed severe hail to reach the surface. DCAPE values of 1000-1250 J/kg promoted strong to severe downbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 1:35 PM EST, 35 minutes earlier.
Area forecast discussion, Jun 4, 1:35 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
235 PM EDT Tue Jun 4 2019
.NEAR TERM.../thru Wednesday/...
Upper ridge continues across southeastern U.S., with a weak
shortwave moving ESE across GA/SC this afternoon and Tonight.
Surface trough extends near FL/GA border with deeper convection
and isolated showers S of trough. Sea breezes are moving well
inland...with faster westward movement of east coast sea breeze
further S where low-level winds are weaker and more southerly.
Hi-res model guidance suggests main convective threat over
eastern GA counties with a minimum in precipitation coverage over
north- central FL... somewhat opposite of what radar trends have
been showing. Will go with an evolution with widely scattered
showers/t-storms along the boundaries as seen on satellite...with
greater coverage developing interior areas as sea breezes come
together and merge with surface trough through 00z. Gudance does
suggest convection may hang around through at least 06z...so will
be fairly slow to diminish precipitation coverage through the
evening. Environment is favorable for cold downdrafts and 40-60mph
downburst winds from more intense cells that develop. Best chance
for strong/isolated severe will be along and just E of east coast
sea breeze where dew points (and thus instability) will be higher
and deep layer shear a bit stronger...30-35 kts. Low temperature
forecast Tonight is supported by latest consensus guidance.
For Wednesday...Upper ridge is maintained over the area...with
another possible short wave moving across SC/GA...could again see
scattered afternoon showers/t-storms...with greater coverage se
GA compared to ne FL. Consensus guidance supports high
temperatures in the upper 80s coast...lower 90s I-95 corridor...
mid 90s further inland.
.SHORT TERM.../Wednesday Night thru Thursday night/...
Upper ridge continues over the area Thursday as upper level system
moves over Southern Plains...then begins to break down Thursday
night as upper-level system moves eastward toward the western Gulf
Coast region. Expecting scattered sea breeze showers/t-storms
with greatest coverage during the afternoon...but continuing thru
the evening. Temperatures will remain a little above normal.
.LONG TERM.../Friday thru Monday/...
Pattern changes during this period as upper system moves ENE
across Gulf Coast and TN Valley regions through the weekend...
becoming more of an open upper trough moving eastward across the
Southeastern U.S. late Sunday and Monday. This should lead to a
period of not-as-hot temperatures and increased rain chances.
Model blend suggests 80-90 POP by Sun/Mon, but uncertainty of
pattern evolution leads me to reduce that some to the 50-60
percent range. Near or slightly above normal temperatures are
expected during this period.
&&
.AVIATION...
Scattered showers and storms were developing across northeast
Florida early this afternoon south of a frontal boundary near the
FL/GA border. Showers and storms will impact many of the TAF sites
this afternoon into the early evening, with restrictions likely.
Gusty winds with wind shifts are expected due to outflow
boundaries from storms. The overall wind flow will be out of the
southeast at 10-15 knots with higher gusts at KSGJ and KSSI.
&&
.MARINE...High pressure will remain east of the waters, while a
weak surface trough remains over southern GA. The result will be
light to moderate south to southwest flow and low seas through
the week.
Rip Currents: Low risk Wed se GA, moderate risk ne FL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 95 72 92 / 70 50 30 50
SSI 77 88 77 89 / 40 20 20 40
JAX 73 93 74 93 / 40 30 10 50
SGJ 74 88 74 89 / 20 20 10 40
GNV 71 94 72 93 / 40 30 10 30
OCF 71 94 72 92 / 50 30 20 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Wolf/Kennedy/Bricker
In the hours before
Local storm report, Jun 4, 1:30 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
230 PM EDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
06/04/2019 M54 MPH DUVAL FL ASOS
WIND GUST OF 54 MPH OBSERVED AT JACKSONVILLE
INTERNATIONAL AIRPORT.
&&
MZSpecial weather statement, Jun 4, 1:34 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
234 PM EDT Tue Jun 4 2019
GAZ165-166-041915-
Inland Camden GA-Coastal Camden GA-
234 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN COUNTY UNTIL
315 PM EDT...
* At 233 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Waverly, or 7 miles north of
Woodbine, moving east at 10 mph.
* Wind gusts of 50 to 55 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3096 8161 3102 8182 3113 8178 3110 8157
3109 8156
TIME...MOT...LOC 1833Z 273DEG 8KT 3106 8171
AKSpecial weather statement, Jun 4, 1:39 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
239 PM EDT Tue Jun 4 2019
FLZ024-124-125-GAZ166-041930-
Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL-
Coastal Camden GA-
239 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NASSAU AND SOUTH
CENTRAL CAMDEN COUNTIES UNTIL 330 PM EDT...
* At 239 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Yulee, or near St. Marys,
moving east at 10 mph.
* Wind gusts of 50 to 55 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Yulee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3057 8165 3058 8165 3057 8166 3057 8170
3071 8175 3079 8160 3056 8150
TIME...MOT...LOC 1839Z 258DEG 8KT 3065 8162
AKSpecial weather statement, Jun 4, 1:41 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
241 PM EDT Tue Jun 4 2019
GAZ136-041930-
Wayne GA-
241 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE COUNTY UNTIL
330 PM EDT...
* At 240 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles north of Odum, or 12 miles
east of Surrency, moving east at 5 mph.
* Wind gusts of 50 to 55 mph and minor flooding due to heavy rainfall
is possible with this storm.
* This storm will remain over mainly rural areas of northwestern
Wayne County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3182 8203 3182 8202 3179 8199 3178 8197
3179 8196 3176 8194 3175 8191 3173 8191
3171 8188 3170 8187 3165 8190 3174 8212
3177 8210 3177 8209 3179 8209 3183 8207
3183 8205
TIME...MOT...LOC 1840Z 282DEG 5KT 3177 8200
AKSpecial weather statement, Jun 4, 1:43 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
243 PM EDT Tue Jun 4 2019
GAZ152-153-165-041930-
Inland Glynn GA-Inland Camden GA-Brantley GA-
243 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMDEN...WEST
CENTRAL GLYNN AND EAST CENTRAL BRANTLEY COUNTIES UNTIL 330 PM EDT...
* At 242 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Waynesville, or 11 miles east
of Nahunta. This storm was moving east at 5 mph.
* Small hail, wind gusts of 50 to 55 mph, and minor flooding due to
heavy rainfall is possible with this storm.
* Locations impacted include...
Waynesville, Thalmann and Atkinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3113 8187 3128 8189 3130 8163 3112 8162
TIME...MOT...LOC 1842Z 259DEG 4KT 3118 8179
AK
Special weather statement, Jun 4, 1:52 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Tue Jun 4 2019
FLZ025-125-041930-
Inland Duval FL-Coastal Duval FL-
252 PM EDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUVAL COUNTY UNTIL
330 PM EDT...
* At 252 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Jacksonville International
Arpt, moving northeast at 10 mph.
* Wind gusts of 45 to 55 mph possible with this storm.
* Locations impacted include...
Jacksonville International Arpt and Oceanway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3037 8164 3041 8179 3056 8173 3057 8171
3057 8170 3056 8167 3055 8166 3055 8164
3052 8154
TIME...MOT...LOC 1852Z 202DEG 7KT 3045 8169
AKThunderstorm Wind, Camden
- When
- June 4, 2:10 PM EST
- Where
- Camden County, 1.5 mi NNW of Kingsland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.820, -81.690
Power line was blown down at the intersection of Colleran Road and Highway 17.
Hail, Camden
- When
- June 4, 2:22 PM EST
- Where
- Camden County, 0.69 mi S of Woodbine
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.960, -81.720
Golfball size hail was reported in Woodbine.
Hail, Wayne
- When
- June 4, 2:30 PM EST
- Where
- Wayne County, 3.25 mi ESE of Madray Spgs
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.710, -81.930
A video of golf ball size hail was shared with the hail at Oglethorpe and Osteen Branch Roads to the NW of Jesup.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Minnesota, June 4, 2019$627,000 · EF1 · 25 events
- Hail and Damaging Winds in Minnesota, June 4, 2019$286,000 · 1.75 in hail · 54 events
- Tornado and Flash Flood in New Mexico, June 4, 20191 injured · $250,000 · EF1 · 6 events
- Hail and Damaging Winds in Georgia, June 4, 2019$750,000 · 1.5 in hail · 7 events
- Flash Flooding and Damaging Wind in Texas, June 4, 2019$200,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Minnesota, June 4, 20192.5 in hail · 17 events
- Hail and Damaging Winds in South Carolina, June 4, 2019$4,000 · 1 in hail · 14 events
- Hail and Damaging Winds in South Dakota, June 4, 20192 in hail · 11 events
- Damaging Winds in Illinois, June 4, 201970 kt wind · 11 events
- Flash Flood and Hail in Minnesota, June 4, 20191 in hail · 7 events
- Hail and Damaging Winds in Nebraska, June 4, 2019$1,000 · 1.75 in hail · 7 events
- Hail in New Mexico, June 4, 20192 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819505, 819502, 819503.